Alert archive / Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 28, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 27, 2025, 10:14 PM EDT for Tazewell County, Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2025, 10:14 PM EDT (02:14 UTC)
- Expired
- Jun 28, 2025, 1:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Tazewell County, VA
The radar
The Charleston,WV radar (KRLX), 137 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2277 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
987
WGUS51 KRNK 280214
FFWRNK
VAC185-280615-
/O.NEW.KRNK.FF.W.0028.250628T0214Z-250628T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
1014 PM EDT Fri Jun 27 2025
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Southwestern Tazewell County in southwestern Virginia...
* Until 215 AM EDT.
* At 1014 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 3 inches of rain have
fallen. The expected rainfall rate is 3 inches in 1 hour.
Additional rainfall amounts up to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Richlands... Cedar Bluff...
Claypool Hill... Raven...
Glen Burke...
This includes the following streams and drainages...
Little River, Greasy Creek, Coal Creek, Clinch River, Indian Creek
and Big Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on X.
&&
LAT...LON 3696 8178 3704 8182 3711 8189 3714 8190
3715 8190 3715 8188 3716 8187 3717 8187
3718 8182 3700 8164 3697 8173
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...3 INCHES IN 1 HOUR
$$
WP2 follow-up statements
798
WGUS71 KRNK 280353
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
1153 PM EDT Fri Jun 27 2025
VAC185-280615-
/O.CON.KRNK.FF.W.0028.000000T0000Z-250628T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tazewell VA-
1153 PM EDT Fri Jun 27 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EDT SATURDAY
FOR SOUTHWESTERN TAZEWELL COUNTY...
At 1153 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 3 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Richlands... Cedar Bluff...
Claypool Hill... Raven...
Glen Burke...
This includes the following streams and drainages...
Clinch River, Little River, Coal Creek, Indian Creek, Big Creek
and Greasy Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on X.
&&
LAT...LON 3696 8178 3704 8182 3711 8189 3714 8190
3715 8190 3715 8188 3716 8187 3717 8187
3718 8182 3700 8164 3697 8173
FLASH FLOOD...RADAR INDICATED
$$
BMG464
WGUS71 KRNK 280545
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
145 AM EDT Sat Jun 28 2025
VAC185-280555-
/O.CAN.KRNK.FF.W.0028.000000T0000Z-250628T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tazewell VA-
145 AM EDT Sat Jun 28 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN TAZEWELL
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3696 8178 3704 8182 3711 8189 3714 8190
3715 8190 3715 8188 3716 8187 3717 8187
3718 8182 3700 8164 3697 8173
$$
BMGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 7:08 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 27, 7:08 PM EDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
708 PM EDT Fri Jun 27 2025
.SYNOPSIS...
A cold front approaches the region on Saturday, with another
round of scattered storms. The cold front looks to stall just
north of the area, which will keep much of the region under the
influence of the warm and humid airmass across the southeast.
This will keep the chances for daily showers and thunderstorms
in the forecast through the early to middle of next week until
a much stronger cold front looks to push through the area.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of 700 PM EDT Friday...
Key Messages:
1) Slow moving widely scattered storms may bring localized
flooding and damaging winds this evening mainly north of U.S.
460 and the Roanoke River east I-81.
2) The area will continue to remain hot and humid across the
area Saturday, with another round of scattered storms.
Starting to see a ramp up in convection from the Alleghanys
southeast to the Roanoke Valley and into southside VA just
southwest of a convergent boundary per mesoanalysis. Storm
motion remains slow and will have to watch for localized flash
flooding. The current watch will remain as is for now.
Previous discussion...
The surface high pressure that is leading to a backdoor front
that is currently draped across the Virginia Piedmont should
lift north tonight as a warm front as the surface high pressure
progresses east into the Atlantic and losses influence over the
region. As this happens a shortwave trough and associated
surface low pressure system is expected to push across
southeastern Canada during the day on Saturday. The associated
cold front is forecast to be draped across western New York and
into the Ohio Valley by Saturday evening. While this will
predominantly keep most of the precipitation well to the north
and west of the region, there will be a chance for showers and
thunderstorms along the eastern edge of the Blue Ridge and
points east into the Piedmont on Saturday. With the repeated
rounds of showers and thunderstorms across the area, these
storms will continue to lead to a localized flash flood threat.
This will be especially true given storm motions will continue
to be on the slow side of around 5-15 knots.
High temperatures will climb into the low 90s across the
Piedmont, and low to mid 80s west of the Blue Ridge.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 1210 PM EDT Friday...
Key Message:
- Hot and humid through the weekend, with daily chances of
afternoon showers and thunderstorms.
A cold front is expected to stall along the Mason-Dixon line on
Sunday, then return northward as a warm front on Monday. With the
area remaining in the warm sector, hot and humid conditions will
continue along with afternoon and evening showers and thunderstorms.
Scattered storms each afternoon will be disorganized, but a few may
become strong to severe with the primary threats being damaging wind
gusts and localize flooding.
High temperatures each afternoon will peak in the 80s across the
mountains to the low to mid 90s in the foothills and Piedmont. Dew
points will continue to run high, ranging from the mid 60s to lower
70s.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 1210 PM EDT Friday...
Key Messages:
1. Thunderstorms Tuesday into Wednesday.
2. Slightly cooler and drier Wednesday and Thursday.
A cold front will move from the Ohio Valley Tuesday morning to the
VA/NC coast Wednesday morning. This front will bring an organized
line of convection across the area Tuesday afternoon and evening.
Dry and cooler high pressure will follow the frontal passage
Wednesday and Thursday. Another front will slide across the region
Friday, but with limited moisture, showers and thunderstorms will be
sub-severe.
High temperatures will ranging in the 80s Tuesday, then cool down a
couple of degrees on Wednesday. Temperatures will gradually warm
each day, ending the workweek in the mid 80s to mid 90s.
&&
.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
As of 700 PM EDT Thursday...
Scattered storms may impact ROA/LYH/DAN/BCB this evening but
most of the period into midday tomorrow will be dry. Outside of
storms expect VFR. Stratus/fog will be possible again tonight
where it rained and across the river valleys. LIFR at LWB
appears likely and could see MVFR to IFR at the other terminals,
both vsby and cigs.
Any fog and low clouds will erode by 12-15z Saturday slowest at
LWB. Storms will again fire up by 17-18z, mainly in the
mountains so have VCTS in the afternoon at BLF/LWB/BCB.
EXTENDED AVIATION OUTLOOK...
High pressure should maintain VFR conditions into early next
week outside of any storms and late night/early morning fog. A
front tracking in by Tuesday will bring a better coverage of
storms and better chance of sub-VFR. This front should lead to
VFR conditions through the end of next week outside of any river
valley fog that may develop near BCB and LWB.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until 11 PM EDT this evening for VAZ011-013-014-
018>020-022>024-033>035-045-046.
NC...None.
WV...Flood Watch until 11 PM EDT this evening for WVZ043-044-507-
508.
&&
SYNOPSIS...EB/WP
NEAR TERM...EB/WP
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...EB/WPHazardous weather outlook, Jun 27, 8:23 PM EDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 823 PM EDT Fri Jun 27 2025 NCZ001>006-018>020-VAZ007-009>017-032-043-044-047-058-059-WVZ042>044- 507-508-290030- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Patrick-Henry-Pittsylvania-Buckingham-Halifax- Charlotte-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 823 PM EDT Fri Jun 27 2025 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and southeast West Virginia. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe storms possible Saturday afternoon and evening. The main threat will be damaging winds. Storms will also be capable of heavy rain, leading to localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ018>020-022>024-033>035-045-046-290030- Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Franklin- Bedford-Amherst-Campbell-Appomattox- 823 PM EDT Fri Jun 27 2025 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Strong to severe storms possible this afternoon and evening. The main threat will be damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe storms possible Saturday afternoon and evening. The main threat will be damaging winds. Storms will also be capable of heavy rain, leading to localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 27, 9:33 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
933 PM EDT Fri Jun 27 2025
VAZ033-034-280200-
Franklin VA-Bedford VA-
933 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT
SOUTHWESTERN BEDFORD AND NORTHEASTERN FRANKLIN COUNTIES THROUGH 1000
PM EDT...
At 932 PM EDT, Doppler radar was tracking a strong thunderstorm over
Western Smith Mountain Lake, or near Penhook, moving northeast at 15
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Moneta...
Penhook...
Smith Mountain Lake State Park...
Western Smith Mountain Lake...
Union Hall...
Northwest Smith Mountain Lake...
and Goodview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near a body of water, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3700 7982 3725 7975 3723 7961 3716 7951
3694 7966
TIME...MOT...LOC 0132Z 202DEG 11KT 3703 7971
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGSpecial weather statement, Jun 27, 9:44 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
944 PM EDT Fri Jun 27 2025
VAZ007-009-280215-
Tazewell VA-Smyth VA-
944 PM EDT Fri Jun 27 2025
...STRONG THUNDERSTORMS WILL IMPACT
NORTHWESTERN SMYTH AND SOUTHWESTERN TAZEWELL COUNTIES THROUGH 1015 PM
EDT...
At 944 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Claypool Hill, or over Cedar Bluff, moving north
at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Richlands...
Saltville...
Cedar Bluff...
Raven...
Cliffield...
Hungry Mother State Park...
and Broadford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3716 8187 3717 8187 3718 8180 3720 8176
3712 8156 3700 8144 3685 8143 3688 8179
3693 8183 3695 8182 3696 8178 3705 8182
3711 8189 3715 8190
TIME...MOT...LOC 0144Z 192DEG 14KT 3707 8172
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGSpecial weather statement, Jun 27, 9:48 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
948 PM EDT Fri Jun 27 2025
VAZ023-024-034-035-280215-
Botetourt VA-Amherst VA-Bedford VA-Rockbridge VA-
948 PM EDT Fri Jun 27 2025
...STRONG THUNDERSTORMS WILL IMPACT
ROCKBRIDGE...NORTHEASTERN BEDFORD...EAST CENTRAL BOTETOURT AND
NORTHWESTERN AMHERST COUNTIES...THE CITY OF BUENA VISTA AND THE CITY
OF LEXINGTON THROUGH 1015 PM EDT...
At 947 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Buena Vista, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lexington...
Buena Vista...
Glasgow...
Forks Of Buffalo...
Big Island...
Rockbridge Baths...
and Coleman Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near a body of water, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3794 7922 3782 7917 3781 7917 3781 7916
3763 7908 3741 7937 3756 7963 3806 7943
TIME...MOT...LOC 0147Z 221DEG 17KT 3770 7938
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGSpecial weather statement, Jun 27, 9:52 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
952 PM EDT Fri Jun 27 2025
NCZ001-018-019-280215-
Ashe NC-Wilkes NC-Watauga NC-
952 PM EDT Fri Jun 27 2025
...STRONG THUNDERSTORMS WILL IMPACT
SOUTHWESTERN WILKES...SOUTHEASTERN WATAUGA AND SOUTH CENTRAL ASHE
COUNTIES THROUGH 1015 PM EDT...
At 951 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Darby, or 7 miles southeast of Blowing Rock,
moving north at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Blowing Rock...
Wilbar...
Deep Gap...
Blowing Rock In Caldwell County...
Darby...
Cascade Falls...
and Elkville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3604 8140 3605 8139 3607 8141 3608 8143
3607 8144 3609 8146 3610 8151 3612 8155
3612 8168 3622 8160 3632 8140 3632 8121
3604 8137
TIME...MOT...LOC 0151Z 185DEG 17KT 3607 8156
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGLocal storm report, Jun 27, 9:56 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
956 PM EDT Fri Jun 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM Tstm Wnd Dmg Bedford 37.34N 79.52W
06/27/2025 Bedford VA 911 Call Center
Several utility lines were blown down by
thunderstorm winds in Bedford. Time
estimated from radar.
&&
VFJSpecial weather statement, Jun 27, 10:12 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1012 PM EDT Fri Jun 27 2025
VAZ033-034-280245-
Franklin VA-Bedford VA-
1012 PM EDT Fri Jun 27 2025
...STRONG THUNDERSTORMS WILL IMPACT
SOUTHWESTERN BEDFORD AND NORTHEASTERN FRANKLIN COUNTIES THROUGH 1045
PM EDT...
At 1012 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Smith Mountain Lake State Park, or near Moneta,
moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Moneta...
Stewartsville...
Huddleston...
Penhook...
Smith Mountain Lake State Park...
Chamblissburg...
and Northwest Smith Mountain Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near a body of water, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3708 7943 3706 7945 3706 7949 3703 7948
3702 7949 3705 7954 3704 7956 3703 7956
3704 7960 3700 7961 3715 7992 3722 7987
3722 7985 3724 7985 3733 7978 3727 7950
3721 7935
TIME...MOT...LOC 0212Z 208DEG 17KT 3710 7962
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:04 PM EDT | Special Weather Statement | RNK | Pittsylvania | 26 min |
| Jun 27, 8:10 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 35 min |
| Jun 27, 8:11 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 64 min |
| Jun 27, 8:31 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, City of Covington | 39 min |
| Jun 27, 9:13 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 32 min |
| Jun 27, 9:15 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 30 min |
| Jun 27, 9:20 PM EDT | Special Weather Statement | RNK | Tazewell | 25 min |
| Jun 27, 9:33 PM EDT | Special Weather Statement | RNK | Franklin | 27 min |
| Jun 27, 9:44 PM EDT | Special Weather Statement | RNK | Tazewell | 31 min |
| Jun 27, 9:48 PM EDT | Special Weather Statement | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 27 min |
| Jun 27, 10:12 PM EDT | Special Weather Statement | RNK | Bedford | 33 min |
| Jun 27, 10:16 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista, City of Lynchburg | 29 min |
| Jun 27, 10:35 PM EDT | Special Weather Statement | RNK | Tazewell | 25 min |
| Jun 27, 10:37 PM EDT | Special Weather Statement | RNK | Halifax | 38 min |
| Jun 27, 10:40 PM EDT | Special Weather Statement | RNK | Montgomery, Roanoke | 35 min |
| Jun 27, 10:47 PM EDT | Special Weather Statement | RNK | Bedford | 28 min |
| Jun 27, 10:50 PM EDT | Special Weather Statement | RNK | Amherst, City of Lynchburg | 25 min |
| Jun 27, 11:08 PM EDT | Special Weather Statement | RNK | City of Martinsville | 37 min |
| Jun 27, 11:14 PM EDT | Special Weather Statement | RNK | Bedford | 31 min |
| Jun 28, 12:22 AM EDT | Special Weather Statement | RNK | Montgomery, Roanoke | 23 min |
| Jun 28, 12:44 AM EDT | Special Weather Statement | RNK | Roanoke | 31 min |
| Jun 28, 12:55 AM EDT | Special Weather Statement | RNK | Giles | 35 min |
| Jun 28, 2:29 AM EDT | Special Weather Statement | RNK | Carroll | 31 min |
| Jun 28, 2:40 AM EDT | Areal Flood Advisory | RNK | Montgomery, Pulaski, City of Radford | 89 min |
| Jun 28, 1:48 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 27 min |
| Jun 28, 2:00 PM EDT | Special Weather Statement | RNK | City of Covington | 30 min |
| Jun 28, 2:41 PM EDT | Special Weather Statement | RNK | Bath | 34 min |
| Jun 28, 2:57 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 33 min |
| Jun 28, 3:09 PM EDT | Special Weather Statement | RNK | Rockbridge | 36 min |
| Jun 28, 3:54 PM EDT | Special Weather Statement | RNK | Botetourt | 36 min |
| Jun 28, 4:01 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 29 min |
| Jun 28, 4:08 PM EDT | Areal Flood Advisory | RNK | Alleghany, Botetourt | 3 hr |
| Jun 28, 4:26 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 34 min |
| Jun 28, 4:32 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 28 min |
| Jun 28, 4:56 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 34 min |
| Jun 28, 5:05 PM EDT | Special Weather Statement | RNK | Floyd | 25 min |
| Jun 28, 5:36 PM EDT | Special Weather Statement | RNK | Floyd | 24 min |
| Jun 28, 5:47 PM EDT | Special Weather Statement | RNK | Grayson | 28 min |
| Jun 28, 6:04 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 26 min |
| Jun 28, 6:14 PM EDT | Special Weather Statement | RNK | Pulaski, City of Radford | 31 min |
| Jun 28, 6:20 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Pulaski, Wythe, City of Galax | 40 min |
| Jun 28, 6:37 PM EDT | Severe Thunderstorm Warning | RNK | Pulaski | 53 min |
| Jun 28, 6:46 PM EDT | Special Weather Statement | RNK | Craig, Roanoke | 29 min |
| Jun 28, 6:57 PM EDT | Special Weather Statement | RNK | Carroll | 33 min |
| Jun 28, 7:04 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 26 min |
| Jun 28, 7:16 PM EDT | Special Weather Statement | RNK | City of Galax | 29 min |
| Jun 28, 7:20 PM EDT | Special Weather Statement | RNK | Roanoke | 25 min |
| Jun 28, 7:30 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 45 min |
| Jun 28, 7:41 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Roanoke, City of Roanoke, City of Salem | 49 min |
| Jun 28, 7:47 PM EDT | Special Weather Statement | RNK | Giles | 28 min |
| Jun 28, 7:51 PM EDT | Special Weather Statement | RNK | Tazewell | 24 min |
Nearby
Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.